Format

Send to

Choose Destination
Hum Exp Toxicol. 1995 Nov;14(11):857-64.

Neuropsychopathological changes by organophosphorus compounds--a review.

Author information

1
Walther-Straub-Institut für Pharmakologie und Toxikologie, Universität München, Germany.

Abstract

1. Available literature dealing with neuropsychopathological changes after exposure to organophosphate insecticides is reviewed. 2. Subacute neurological sequelae following acute organophosphate intoxication include the 'intermediate syndrome', probably a myopathy elicited by excess acetylcholine, and the 'organophosphate-induced delayed neuropathy' (OPIDN), which is caused by particularly neurotoxic organophosphates that inhibit neuropathy target esterase. 3. Long-term toxic effects affecting behaviour as well as mental and visual functions are occasionally observed after exposure to high doses of organophosphates with repeated acute, clinically significant intoxications. 4. The available data do not indicate that asymptomatic exposure to organophosphates is connected with an increasing risk of delayed or permanent neuropsychopathological effects.

PMID:
8588945
DOI:
10.1177/096032719501401101
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center